can antibiotics cause crickets in ear? or ringing sounds like crickets!!!

Discussion in 'Fibromyalgia Main Forum' started by hensue, Mar 11, 2009.

  1. hensue

    hensue New Member

    going to ENt freaking me out?
    feedback please, zithromax was what i was on and it made my sinus infection go away but my ear is freaking me out.
    Have not been on an antibiotic probably for 4 years
    Thanks
    hensue
  2. TigerLilea

    TigerLilea Active Member

    Zithromax can cause ringing in the ears and problems with hearing.
  3. Jordane

    Jordane New Member

    I have had them cricking in my ears now for a year anyway.Sometimes it even sounds like locusts!! You know how they sound in the heat of summer. The high shrill pitch...I get that when I am very tired.

    Take Care!
    Jordane
  4. Juloo

    Juloo Member

    Is it only Zithromax? Or can it be other antibiotics, too? I've been on doxycyline for a month now and for the last two weeks my ears have been ringing like crazy. I thought it was actually that my generic Effexor was under my prescription amount or something, because my ears start ringing if my Effexor hasn't been taken on time.

    The ear ringing only stopped yesterday -- when I ran out of doxy and didn't have time to pick up my new prescription before the pharmacy closed.

    Learned something new today!
  5. Jordane

    Jordane New Member

    I don't know if that is what caused yours, but it sounds like it could be, where it stopped when you did'nt take the pill.
    Mine is caused by an inner ear problem, had it checked out but there isn't anything they can purscribe for me. They told me that some people use Vit E, that it helps them.
    I pray yours is gone for good hun, it is aggravating as all get out thats for sure!!

    Take Care!!
    Jordane
  6. hensue

    hensue New Member

    now I am not hearing so good out of the left ear. I know it was the zithromax!!!
    Ent says no
    Bull
    hensue
  7. Jordane

    Jordane New Member

    What is this med for?? And was ringing listed as a side affect?

    Jordane
  8. dannybex

    dannybex Member

    I'm of course not a doctor, but it's possible that the antibiotic could have created an opportunity for an undiagnosed fungal or candida infection to get worse, causing the tinnitus or ringing.

    Lot's of things can cause tinnitus -- I've had it off and on for years, probably 25 years, 15 years before I got CFS. But it can get better, and many who have treated their candida have found the ringing to diminish.

    Ringing can also be caused by ASPIRIN...and other meds and foods with salicylates. Salicylates are found in nature and also in artificial colors and flavors.

    Google "candida" and "tinnitus" or "ringing in ears" and you'll turn up more information.

    d.